Traveling waves in chains of pendula

Assieh Saadatpour, Mark Levi

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


The existence of traveling wave solutions for the discrete, forced, damped sine-Gordon equation, which serves as a model of arrays of Josephson junctions and coupled pendula, in the case of small coupling coefficient has been addressed before. In this paper we prove the existence of a discrete traveling wave in a lattice of coupled pendula with a large coupling coefficient in the presence of damping and forcing, and show the global stability of this wave.

Original languageEnglish (US)
Pages (from-to)68-73
Number of pages6
JournalPhysica D: Nonlinear Phenomena
Issue number1
StatePublished - Feb 1 2013

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics


Dive into the research topics of 'Traveling waves in chains of pendula'. Together they form a unique fingerprint.

Cite this